MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number HLFDBX0600C
Medical Device Problem Codes Fracture (1260); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the returned device by dornier quality engineer confirmed the device was broken before use as indicated by the complainant.No manufacturing defects were noted upon review of the device and the scan of the rfid tag confirmed the unit was operating as intended upon power testing by production personnel.It is acknowledged the unit was broken upon return to dornier for evaluation.The cause of the holmium fiber breakage can not be confirmed, however, holmium fibers are coiled into a protective sheath for protection of the device and an external force on the unit would be the only cause of a fiber breakage as observed.It is recognized the reported fiber is a 600 micron unit and due to its size is consequently more durable and less prone to breakage.It can be confirmed each holmium laser fiber is 100% inspected for both visual and performance inconsistencies prior to release for distribution, including verifications the specification for required bend radius can be sustained utilizing a bend test fixture.The complaint as reported was confirmed but it is likely the root cause of the fiber breakage related to external forces placed on the unit which caused an unintended breakage.Holmium fibers are fragile and must be handled with utmost care as indicated in the applicable holmium fiber instruction for use, qsf-474.
 
Event or Problem Description
Complainant reported a disposable laser fiber was found broken in the package.

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw 30144
MDR Report Key9238318
Report Number1037955-2019-00054
Device Sequence Number13485002
Product Code GEX
UDI-Device Identifier00810116020027
UDI-Public01008101160200271723100510C4018S
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberHLFDBX0600C
Device Lot NumberC4018S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Device Age12 MO
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1